MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPYROMITE 2.0 PK W/1 2-0 ULTRABRAID WH; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. SPYROMITE 2.0 PK W/1 2-0 ULTRABRAID WH; STAPLE, FIXATION, BONE
Model Number 72201882
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyperplasia (1906); Swelling/ Edema (4577)
Date of Event 12/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that six months after a left pinky repair surgery, where a spyromite was used, the patient experienced swelling on the finger, on december 2nd a revision surgery was performed, where it was found exudation around the tendon suture knot, pterygium-like necrosis around the staple fixation suture with thread and inflammatory hyperplasia of the surrounding tissue; and therefore the sutures were removed.Patient´s currently fine.As this was noticed after the original procedure, this was finished with the reported device.No further complications were reported, as the reported ones, were solved after the revision surgery.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10 h6: a review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states the provided intraoperative photo was reviewed and supports the reported event, a surgically incised wound with a piece of suture noted in the wound bed.The wound bed also appears to be pale to grey in color, however the wound borders cannot be properly assessed from the provided image.Additionally, the photo does not provide insight into the reported event cause.No wound or serum blood cultures were provided for review.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.Based on the information provided, the root cause of the reported left little finger swelling, and subsequent revision cannot be definitively concluded but infection is a known postoperative complication.Although the operative findings for the revision was provided, the requested operative report surgical technique for the initial surgery was not provided for review in this medical investigation.Therefore, no further clinical/medical assessment is warranted.The reported adverse event was confirmed, however a device deficiency was not identified since the product was not returned.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
SPYROMITE 2.0 PK W/1 2-0 ULTRABRAID WH
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16048826
Report Number1219602-2022-02044
Device Sequence Number6404152
Product Code JDR
UDI-Device Identifier03596010619075
UDI-Public03596010619075
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72201882
Device Catalogue Number72201882
Device Lot Number2080568
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date12/26/2022
Supplement Report FDA Received Date01/30/2023
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age29 YR
Patient SexMale